My 89 year old father required a catheter for about one month (issues arising from enlarged prostate and prostate cancer). During this period the skin at the tip of the penis became irritated - red, skin cracking. He describes it as 'being on fire'. We have tried petroleum jelly, Polysporin cream (anitbiotic cream with vitamin e) and Fucidin (prescribed by a doctor). None of those has relieved him of the burning. He recently had the catheter removed. He has had three turps, may need a fourth, and leaks constantly. This leaking has further aggravated the issue and the burning continues. Has anyone had any success with a home remedy or prescribed cream? Any information is most valued and appreciated. Thanks!
Catheters can lead to urinary infections- Did the dr rule out a UTI. Men aren't as susceptible to them, but that could be where the burning is coming from.
As far as nasty rashes go one thing that has helped me (much different area though) has been to mix the prescribed antifungal/steroid cream with a very natural (pH neutral, chemical, scent free) lotion specifically for eczema. Another thing that might help is breezier (whole cotton) underwear and making sure the skin is 100% dry before putting it under cover.
hey ducky - thank you for the tips - right now my dad is on antibiotics, for the third time. he has been prescribed a different antibiotic this time. he still has the burning feeling. we tried a number of different creams (diaper rash creams too) but none seem to do the trick for now. tomorrow we have an appt with the urologist and hopefully we can get something different for a topical. btw - the catheter has been removed and there is incontinence happening. its hard trying to keep the area dry - but diapers do a great job.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.